T O P I C R E V I E W
Member # 8591
posted 05-11-2007 06:54 PM
So this may be a silly question, but I'm an extreme worrywart. I've been taking birth control pills ever since this past fall, and eventually switched to another kind 3 months ago. Everything's been fine with them, and I always get my period on the Friday of the week I start the blank pills during the day time, without fail. I've never missed a pill once in my life, and I always take them generally around the same time. It's just that today is Friday and nothing has arrived and I'm getting worried, considering that tomorrow is the last blank pill before I start the hormones again. My boyfriend has used a condom everytime we've done something this past month, so I'm not too worried about it, yet I am. I didn't know if it didn't come by tomorrow and I started the hormones again on sunday, if it would just skip altogether and I'd be in trouble, or if everything would be fine?
Member # 27966
posted 05-11-2007 11:53 PM
If you've been taking your pills correctly, then you don't need to worry about pregnancy. It's not uncommon for women to sometimes have a little wonkiness with their withdrawal bleeds sometimes within the first few months of a new pill, though, so I wouldn't be surprised if that's what's going on with you. You'll be just fine if you don't have a withdrawal bleed this time.
Member # 29292
posted 05-12-2007 07:58 AM
And I'm thinking, since you said you are extremly worrywart, that maybe stress and worries could have something to do with it ? Have you been stressed a lot lately ?
The birth control pill does regulate periods, but to a certain extent. If your body is dealing with bigger issues, be it weight, diet, sleep or stress, than that's another reason why your period could be totally wonky too, even though you're on the pill. [ 05-12-2007, 08:05 AM: Message edited by: cool87 ]
Member # 27966
posted 05-12-2007 10:52 AM
As I understand it, and someone correct ME if I'm wrong, stress won't delay a period if you're on birth control.
Normally, stress can make it late because your body looks for the best conditions before ovulating. So if you're stressed out when you're about to ovulate, you may end up ovulating late or not at all, which in turn makes your period late or can make you miss it entirely. Now, the thing is, when you're on hormonal birth control, you don't actually ovulate at ALL- that bleed you have is actually just a chemical withdrawal bleed. So stress, so far as I understood, won't actually cause it to be late. That said, cool IS right that weight changes and exercise can cause it to be late.
Member # 29292
posted 05-12-2007 11:16 AM
I was a bit suspicious myself about stress so I made a quick search about it here on this site to verify that and I found those threads who said it could have an effect on your period even though you are on the pill :
Panicking Missed period on the pill Stress/period Period and birth control Chance ? Should I worry ? So I wrote my answer based on that. Stress might not necessarily be the cause of her delayed period here, but I think it is nonetheless, based on this search, a reason as to why a period might be late on the pill, so that's why I suggested it. But, if it's not true oR if there is a subtility that I just quite haven't caught, then I'd like someone to correct me so I don't make the same mistake again next time. [ 05-12-2007, 12:16 PM: Message edited by: cool87 ]
Member # 25983
posted 05-12-2007 02:06 PM
Birth control pills are designed to induce a withdrawal bleed during the placebo week. That said, m0o indicated that this is her 3rd or 4th pack of pills.
So, it's probably a good bet that this is simply some expected wonkiness towards the end of the adjustment period, when the body will start to "decide" when it wants to bleed without hormones! I agree, it caused me a little extra stress, too. Most pill instructions say that one missed period is not to be worried about unless you've not taken your pills correctly (often two or more missed in a row, nausea/vomiting without a backup method, etc). If, however, you miss the next one, too, it's time to call your doctor for advice. [ 05-12-2007, 02:07 PM: Message edited by: Miss Lauren ]
Member # 44428
posted 10-20-2009 10:02 AM
I LIVE IN CALIFORNIA AND MY BOYFRIEND LIVES IN NEW YORK. I VISITED HIM ON THE EAST COAST THIS PAST WEEK. I HAVE A HARD TIME REMEMBERING TO TAKE MY BIRTH CONTROL PILL AT THE SAME EXACT TIME EVERYDAY, SO IVE MADE MYSELF AN ALARM ON MY PHONE. OF COURSE THE SETTINGS AND TIME CHANGED ACCORDING TO WHERE I WAS LOCATED AT THE TIME. WITH THE TIME DIFFERENCE, I TOOK MY PILL 3 HOURS EARLY FOR 7 DAYS. SHOULD I BE WORRIED?
Member # 3
posted 10-20-2009 11:42 AM
Nope: taking pills early won't compromise your effectiveness: it's taking them late which can.
(For future reference, can you turn off your caps lock when you post, please? Thanks!)
Member # 107546
posted 05-19-2013 11:15 AM
I have a one boy friend , i chat with sex matter or sexy chat in my boy friend in 3 and half yrs for every weeks, some time i sex with my boy friend , he was touching in boobs and veginas so many times, liquid comes with my vegina in every time , some time i want to self sex , now i got late periods in one month , so i am nerves , pls tell answer
Member # 103145
posted 05-19-2013 12:29 PM
From your post it's hard for me to tell if there was a risk of pregnancy. I think you might find this page really helpful, Pregnancy Risk Assesment. This page walks you through determining if there was a risk of pregnancy. Give this a read and let us know if you still have questions.